MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PC-2-2-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the coil could not be detached in the patient's body.The physician attempted 3 times to detach the coil with the instant detacher.Another instant detacher was used and again 3 attempts were made to detach the coil.1 manual attempt via hypotube to detach the coil was made.It was noted that there were no issues with the instant detacher.It was noted the vessel tortuosity was moderate.There were no patient symptoms associated with the event.The devices were prepared as indicated in the ifu.It was noted that the patient injury details said aneurysm; however, coils do not cause aneurysms.Anxillary device: echelon 10 microcatheter.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported the patient was undergoing a coil embolization procedure under general anesthesia to treat an aneurysm.There was no damage observed to the coil pushwire when the device was removed from the patient.The coil was replaced with another of the same model to successfully complete the procedure.
 
Additional Manufacturer Narrative
H3: analysis of the axium coil (lot no.B109514) found that the coil was returned without the introducer sheath.The axium implant coil pushwire was found to be broken at load indicator; at break indicator ~5.7 cm and bent at ~124.6 cm from broken end.This is indicative of manual detachment attempts at these locations.The coin was found retracted from the lumen stop.The shield coil was found intact with the implant coil already detached and not returned for analysis.Under microscope, the jacket was removed to gain access to the lumen stop.The lumen stop and the retainer ring were found to be visually acceptable.No other anomalies were observed.Based on the analysis performed, the customer report of ¿non-detachment¿ could not be confirmed as the pusher was returned with the implant coil already detached.There was evidence of the reported manual detachment attempts and the coin was retracted from the lumen stop, releasing the implant coil as intended.Based on the returned device, the pushwire was found bent in the distal section of t he pusher, indicative of either high tortuosity, attempted device advancement against resistance, damage during use or during return shipping to medtronic for analysis.It is possible that the damage to the pusher contributed towards the non-detachment by restrict ing the movement of the release wire during detachment attempt.Since the implant coil was not returned, any contribution of the implant coil towards the ¿non-detachment¿ could not be determined.H6: method code updated to b19.Result code updated to c070601 and c070603.Conclusion code updated to d15.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11753826
Report Number2029214-2021-00516
Device Sequence Number3527664
Product Code KRD
UDI-Device Identifier00847536032941
UDI-Public00847536032941
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2023
Device Model NumberPC-2-2-HELIX
Device Catalogue NumberPC-2-2-HELIX
Device Lot NumberB109514
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer05/12/2021
07/13/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date06/03/2021
08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1